MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. SENSAR IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. SENSAR IOL; INTRAOCULAR LENS
Model Number AR40E
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/09/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Unknown; requested but not provided.Date of event: unknown; requested but not provided.If implanted, give date: not applicable, as there was no indication that the lens was implanted.If explanted, give date: not applicable, as there was no indication that the lens was implanted.Initial reporter telephone number: (b)(6).The device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts have been made to obtain the missing information; however, no additional information has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a non preloaded intraocular lens iol had optical damage.It is unknown if there was patient contact.No further information was provided.
 
Additional Manufacturer Narrative
Additional information: through follow-up, it was reported that at the time of the implant the surgeon verified that the lens handle was broken.There was no use error, it was a factory defect.The lens/cartridge touched the eye.During insertion a defect in the lens was noted and the lens was not inserted into the left eye.It was decided to change the lens and insert a new one.The issue was noted during handling, prior to insertion.The procedure was completed successfully using a back-up lens (same model and diopter).There was no patient injury.No medical or surgical interventions were required.The lens has been discarded.Additionally, information received on patient¿s gender is male; event date was feb.9, 2023.Doctor¿s full name: (b)(6), with email address of (b)(6).Fields below updated: section a3: gender: male.Section b3: event date: feb.9, 2023.Section e1: complaint reporter first name and last name: (b)(6).Section e1: email address: (b)(6).Section h6: type of investigation: 4115: device discarded.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
SENSAR IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key16686737
Report Number3012236936-2023-00829
Device Sequence Number7454810
Product Code HQL
UDI-Device Identifier05050474502093
UDI-Public(01)05050474502093(17)271117
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAR40E
Device Catalogue NumberAR40E00195
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/10/2023
Supplement Date Received by Manufacturer04/11/2023
Initial Report FDA Received Date04/05/2023
Supplement Report FDA Received Date05/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale